Alert archive / New York / Frost Advisories in 2010
Frost Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 9, 2010, 10:28 PM EDT for 5 counties in New York. It took effect at May 10, 2010, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2010, 10:28 PM EDT (02:28 UTC)
- In effect from
- May 10, 2010, 12:00 AM EDT
- Expired
- May 10, 2010, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS71 KBUF 100228 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1028 PM EDT SUN MAY 9 2010 NYZ010>014-019>021-085-101030- /O.CON.KBUF.FZ.W.0001.100510T0300Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 1028 PM EDT SUN MAY 9 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING IN MANY LOCATIONS TONIGHT. EXPECT THE COLDEST TEMPERATURES IN SHELTERED AND VALLEY LOCATIONS...WHERE TEMPERATURES MAY REMAIN WELL BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WATCH IS ALSO IN EFFECT FOR MONDAY NIGHT...WHEN TEMPERATURES MAY DROP BELOW FREEZING AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ006>008-101030- /O.CON.KBUF.FZ.W.0001.100510T0300Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1028 PM EDT SUN MAY 9 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING ACROSS MOST OF THE NORTH COUNTRY TONIGHT. A FREEZE WATCH IS ALSO IN EFFECT FOR MONDAY NIGHT...WHEN TEMPERATURES MAY DROP BELOW FREEZING AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ001>005-101030- /O.NEW.KBUF.FR.Y.0005.100510T0400Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN 1028 PM EDT SUN MAY 9 2010 ...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. LOW TEMPERATURES ARE EXPECTED TO DROP TO THE MID 30S TONIGHT WITH WINDS SUBSIDING TO UNDER 10 MPH. THIS WILL RESULT IN PATCHY FROST FORMING TONIGHT EXCEPT FOR AREAS RIGHT ALONG THE LAKESHORE. ON MONDAY NIGHT...LOWS MAY DROP BELOW FREEZING...MAINLY IN AREAS AWAY FROM THE IMMEDIATE LAKESHORE. WIDESPREAD FROST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJP
2 follow-up statements
724 WWUS71 KBUF 100722 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 322 AM EDT MON MAY 10 2010 NYZ010>014-019>021-085-101530- /O.CON.KBUF.FZ.W.0001.000000T0000Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 322 AM EDT MON MAY 10 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING IN MANY LOCATIONS THROUGH THE EARLY MORNING HOURS. EXPECT THE COLDEST TEMPERATURES IN SHELTERED AND VALLEY LOCATIONS...WHERE TEMPERATURES MAY REMAIN WELL BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY TUESDAY MORNING...WHEN TEMPERATURES MAY DROP BELOW FREEZING AGAIN AWAY FROM THE IMMEDIATE LAKE ERIE SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ006>008-101530- /O.CON.KBUF.FZ.W.0001.000000T0000Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 322 AM EDT MON MAY 10 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES WILL REMAIN BELOW FREEZING ACROSS MOST OF THE NORTH COUNTRY THROUGH THE EARLY MORNING HOURS. A FREEZE WATCH IS ALSO IN EFFECT FOR TONIGHT INTO EARLY TUESDAY MORNING...WHEN TEMPERATURES WILL DROP BELOW FREEZING AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ001>005-101530- /O.CON.KBUF.FR.Y.0005.000000T0000Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN 322 AM EDT MON MAY 10 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S THROUGH THE EARLY MORNING HOURS. THIS WILL RESULT IN SOME AREAS OF FROST... ESPECIALLY AWAY FROM THE IMMEDIATE LAKESHORES. A FREEZE WATCH IS ALSO IN EFFECT FOR TONIGHT INTO EARLY TUESDAY MORNING...WHEN TEMPERATURES MAY DROP BELOW FREEZING IN MANY AREAS AWAY FROM THE IMMEDIATE LAKE ONTARIO SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
136 WWUS71 KBUF 101104 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 704 AM EDT MON MAY 10 2010 NYZ006>008-010>014-019>021-085-101915- /O.EXP.KBUF.FZ.W.0001.000000T0000Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE... BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN... OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 704 AM EDT MON MAY 10 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT FOR THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES WILL RISE ABOVE FREEZING OVER THE NEXT HOUR...THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. TEMPERATURES WILL DROP BELOW FREEZING AGAIN TONIGHT INTO EARLY TUESDAY MORNING...ESPECIALLY IN AREAS AWAY FROM THE IMMEDIATE SHORES OF LAKE ERIE AND ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ001>005-101915- /O.EXP.KBUF.FR.Y.0005.000000T0000Z-100510T1100Z/ /O.CON.KBUF.FZ.A.0002.100511T0500Z-100511T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN 704 AM EDT MON MAY 10 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR EARLY THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES WILL BEGIN TO RISE OVER THE NEXT HOUR...THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. TEMPERATURES MAY DROP BELOW FREEZING AGAIN TONIGHT INTO EARLY TUESDAY MORNING...ESPECIALLY IN AREAS AWAY FROM THE IMMEDIATE SHORES OF LAKE ERIE AND ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HITCHCOCK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 9, 7:34 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 9, 7:34 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
734 PM EDT SUN MAY 9 2010
.SYNOPSIS...
HIGH PRESSURE ACROSS THE UPPER LAKES WILL BUILD TOWARDS THE REGION
TONIGHT...THEN ACROSS NEW YORK STATE ON MONDAY NIGHT. THIS WILL
BRING A COUPLE OF CHILLY NIGHTS TO THE REGION...WITH TEMPERATURES
DROPPING NEAR OR BELOW FREEZING TONIGHT AND MONDAY NIGHT. LOW
PRESSURE WILL APPROACH FROM THE MIDWESTERN STATES ON TUESDAY...
BRINGING IN SLIGHTLY WARMER AIR AND A ROUND OF SHOWERS AS IT
TRACKS JUST SOUTH OF THE REGION THROUGH WEDNESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
THROUGH THIS EVENING...CLEARING TREND IS UNDERWAY...WITH BREAKS OF
SUN SHOWING UP IN FAR WESTERN NEW YORK. EXPECT THIS TO PROGRESS
RATHER RAPIDLY TO THE SOUTH AND EAST...WITH WESTERN PORTIONS OF THE
STATE MOSTLY CLEAR BY SUNSET...WITH MOST OF THE NORTH COUNTRY
CLEARING SHORTLY THEREAFTER. LINGERING FLURRIES SHOULD TAPER OFF
OVER THE NEXT COUPLE HOURS...AS DRIER AIR ADVECTS IN FROM THE
NORTHWEST. CLOUDS WILL LIKELY LINGER LONGEST EAST OF LAKE
ONTARIO...WHERE THE WEST TO NORTHWEST FLOW WILL PICK UP JUST ENOUGH
MOISTURE OFF THE LAKE CAUSE CLOUDS TO LINGER INTO TONIGHT.
OTHERWISE...THE MAIN CONCERN TONIGHT IS THE POTENTIAL FOR FREEZING
TEMPERATURES ACROSS THE REGION. THE RIDGE AXIS WILL REMAIN TO THE
WEST TONIGHT...KEEPING FAIRLY DECENT PRESSURE GRADIENT ACROSS THE
REGION. THIS WILL LARGELY PREVENT WINDS FROM GOING CALM IN MOST
LOCATIONS...LIMITING RADIATIONAL COOLING. HOWEVER...850 MB
TEMPERATURES WILL RUN BETWEEN -4 AND -7 C ACROSS THE CWA...WITH THE
AIR MASS COLD ENOUGH TO ADVECT NEAR FREEZING TEMPERATURES WITHOUT
THE BENEFIT OF RADIATIONAL COOLING. ADDING EVEN A MODEST INVERSION
WILL LIKELY ALLOW FOR SOME LOCATIONS TO DROP BELOW FREEZING.
BASICALLY USE A BLEND OF BIAS CORRECTED SREF/NAM12 AND THE RAW
NAM/GFS MOS. FEEL THAT GIVEN THE MARGINAL RADIATIONAL
COOLING...FEEL A MIX BETWEEN RAW AND BIAS CORRECTED GRIDS WILL
PRODUCE THE MOST ACCURATE FORECAST.
WILL UPGRADE THE FREEZE WATCH TO A FREEZE WARNING...AND ADD NORTHERN
ERIE COUNTY. THIS PUTS THE ENTIRE CWA UNDER A FREEZE WARNING WITH
THE EXCEPTION OF ZONES IMMEDIATELY SOUTH OF LAKE ONTARIO.
THE AREA OF GREATEST CONCERN FOR TONIGHT IS THE SOUTHERN TIER. HERE
IS CLOSEST TO THE HIGH PRESSURE SYSTEM...PROVIDING SHELTERED
LOCATIONS A CHANCE TO DECOUPLE. EXPECT SOME OF THE NORMALLY COLDER
MOUNTAIN VALLEYS IN THE SOUTHERN TIER TO DROP INTO THE LOWER 20S
TONIGHT. ELSEWHERE...EXPECT ONLY MODEST RADIATIONAL
COOLING...HOWEVER THIS SHOULD BE ENOUGH TO DIP BELOW FREEZING FOR A
COUPLE HOURS.
SOUTH OF LAKE ONTARIO...WINDS ARE EXPECTED TO BE THE STRONGEST...
PROVIDING A MINIMAL OPPORTUNITY FOR RADIATIONAL COOLING. WHILE FROST
IS NOT LIKELY HERE DUE TO THE WINDS...TEMPERATURES WILL BE CLOSE TO
FREEZING TONIGHT. ALSO...ERIE COUNTY IS INCLUDED IN THE WARNING
MAINLY FOR EASTERN SECTIONS OF THE COUNTY. LOWS IN BUFFALO MAY NOT
QUITE REACH FREEZING...THOUGH IT WILL BE CLOSE. FORECAST IS
TRICKY...BECAUSE EVEN A SMALL ERROR OF A DEGREE OR TWO...COULD
RESULT IN LOWS CROSSING THE CRITICAL FREEZING BARRIER. THOSE WITH
SENSITIVE VEGETATION SHOULD STAY TUNED FOR THE NEXT COUPLE DAYS.
ON MONDAY...EXPECT A MOSTLY SUNNY DAY ACROSS THE REGION. MAY SEE
SCATTERED AFTERNOON CUMULUS DEVELOP IN SPOTS...BUT THESE SHOULD BE
LIMITED...WITH NEARLY FULL SUN IN MOST LOCATIONS. TEMPERATURES
SHOULD RISE WITH THIS...HOWEVER FEEL MOS IS OVERDONE GIVEN HOW COLD
IT IS ALOFT...AND THE STEEP LAPSE RATE MIXING. THUS NUDGE A FEW
DEGREES COOLER THAN NAM/GFS MOS BLEND...OR TOWARDS THE RAW
NAM12/RGEM FORECAST TEMPERATURES.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MODEL GUIDANCE CONTINUES TO TREND A TAD SLOWER WITH THE SYNOPTIC
EVOLUTION MONDAY NIGHT INTO TUESDAY...WHICH WILL HAVE IMPORTANT
IMPLICATIONS ON FROST/FREEZE POTENTIAL FOR MONDAY NIGHT. NAM/GFS
BOTH NOW SHOW THE SURFACE HIGH CRESTING OVER THE LOWER LAKES REGION
AT ABOUT 06Z MONDAY...SETTING THE STAGE FOR AN IDEAL RADIATIONAL
COOLING NIGHT WITH LIGHT WINDS...CLEAR SKIES AND A CHILLY/DRY
AIRMASS IN PLACE. EXPECT TEMPERATURES ACROSS THE LAKE PLAINS AND
EASTERN LAKE ONTARIO REGION TO BE EVEN COLDER THAN TONIGHT...WITH
SIMILAR NUMBERS ACROSS THE WESTERN SOUTHERN TIER. THIS WILL MEAN MID
20S AGAIN IN THE COLDER VALLEYS OF THE SOUTHERN TIER...WITH AROUND
30 ON THE LAKE PLAINS AWAY FROM THE IMMEDIATE LAKESHORES AND METRO
AREAS. EAST OF LAKE ONTARIO EXPECT MID TO UPPER 20S ACROSS LOWER
ELEVATIONS AND LOW 20S IN THE NORMALLY COLDER TUG HILL LOCATIONS.
THE ONLY PLACES THAT MAY ESCAPE SIGNIFICANT FROST/FREEZE CONDITIONS
ARE THE IMMEDIATE LAKESHORES. WITH THIS IN MIND...WILL HOIST A
FREEZE WATCH FOR THE ENTIRE CWA MONDAY NIGHT INTO EARLY TUESDAY.
ON TUESDAY THE SURFACE HIGH WILL DRIFT OFF THE EASTERN SEABOARD. OUR
ATTENTION THEN TURNS TO THE NEXT PACIFIC SYSTEM. A STRONG MID LEVEL
SHORTWAVE WILL LIFT FROM THE CENTRAL PLAINS MONDAY AFTERNOON INTO
THE UPPER GREAT LAKES BY TUESDAY AFTERNOON...MINORING OUT WITH TIME.
THE SURFACE LOW IS FORECAST BY MOST GUIDANCE TO REACH THE SOUTHERN
TIP OF LAKE MICHIGAN BY TUESDAY AFTERNOON THEN PUSH ALONG THE NY/PA
BORDER THROUGH WEDNESDAY. AHEAD OF THE SHORTWAVE AND SURFACE LOW
THETA-E ADVECTION WILL INCREASE ON TUESDAY WITHIN A WARM ADVECTION
REGIME...ALLOWING CLOUDS TO THICKEN UP FROM WEST TO EAST AND RAIN TO
EVENTUALLY DEVELOP. EXPECT THE RAIN TO ARRIVE FIRST IN CHAUTAUQUA
COUNTY BY MID TO LATE MORNING THEN SPREAD AS FAR EAST AS THE GENESEE
VALLEY AND FINGER LAKES BY THE END OF THE DAY. NAM/GFS/SREF ALL
TIGHTLY CLUSTERED ON THE TIMING OF THIS...AND GIVES ENOUGH
CONFIDENCE TO RAISE POPS TO CATEGORICAL. EXPECT PERIODS OF SHOWERS
TO CONTINUE THROUGH TUESDAY NIGHT. AS THE SURFACE LOW APPROACHES
ENOUGH WARM/MOIST/UNSTABLE AIR IS FORECAST TO ADVECT INTO WESTERN NY
AND THE SOUTHERN TIER TO JUSTIFY A CHANCE OF THUNDER AS WELL.
DURING THE DAY WEDNESDAY THE SURFACE LOW WILL MOVE SLOWLY EAST ALONG
THE NY/PA BORDER AND CONTINUE TO WEAKEN WITH TIME. THE ASSOCIATED
MID LEVEL SHORTWAVE WILL HAVE WASHED OUT ACROSS ONTARIO PROVINCE...
SO WITH WEAKENING LARGE SCALE FORCING FOR ASCENT AND CONVERGENCE
WILL CONTINUE WITH TREND OF DROPPING BACK TO LOW CHANCE POPS. ONLY
EXCEPTION WILL BE ACROSS THE EASTERN LAKE ONTARIO REGION IN CLOSE
PROXIMITY TO A TIGHT BAROCLINIC ZONE WHERE ENOUGH FRONTAL FORCING
SHOULD REMAIN TO CONTINUE WITH LIKELY POPS. BY WEDNESDAY NIGHT THE
SURFACE LOW WILL PULL OFF THE EAST COAST. THE NEXT PACIFIC SHORTWAVE
WILL BE EMERGING INTO THE PLAINS...LEAVING VERY LITTLE IN THE WAY OF
A SYNOPTIC FEATURE ACROSS THE LOWER LAKES. THERE WILL BE A REMAINING
BAROCLINIC ZONE HOWEVER...AND ENOUGH UNCERTAINTY REMAINS TO KEEP A
LOW CHANCE POP THIS PERIOD.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A RATHER UNSETTLED PATTERN WILL CONTINUE THROUGH THE FIRST HALF OF
THE LONG TERM AS ANOTHER PACIFIC SHORTWAVE EJECTS OUT OF THE PLAINS
AND TOWARDS THE SOUTHERN GREAT LAKES BY THURSDAY. LATEST MEDIUM
RANGE MODEL GUIDANCE IS IN BETTER AGREEMENT THAN YESTERDAY WITH
RESPECT TO THE PLACEMENT AND TIMING OF THIS FEATURE...WITH THE BULK
OF OPERATIONAL AND GEFS ENSEMBLE GUIDANCE NOW POINTING TOWARDS
THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS THE MOST LIKELY TIME
FRAME FOR THE NEXT GOOD RAIN CHANCE. THAT SAID...THIS SYSTEM WILL
PRODUCE A SIGNIFICANT AMOUNT OF CONVECTION AGAIN ACROSS THE PLAINS
AND MIDWEST...WHICH MAY FEED BACK INTO THE SYNOPTIC SCALE AND CHANGE
THE EVENTUAL OUTCOME WITH EASTERN EXTENT. FOR NOW WILL JUST KEEP MID
RANGE CHANCE POPS THROUGH THIS PERIOD AND INTRODUCE A CHANCE OF
THUNDER AS WELL FOR THURSDAY AND THURSDAY NIGHT.
BY FRIDAY MOST OPERATIONAL AND ENSEMBLE GUIDANCE SLOWLY PULLS THIS
SYSTEM TOWARDS NEW ENGLAND OR THE MID ATLANTIC COAST...WITH PRECIP
CHANCES SLOWLY DIMINISHING. AT THIS EARLY JUNCTURE...NEXT WEEKEND
LOOKS MAINLY DRY AS HIGH PRESSURE SURFACE AND ALOFT BEGINS TO BUILD
INTO THE AREA.
TEMPERATURES WILL BE BELOW AVERAGE FOR THE UPCOMING WEEK WITH THE
MAJORITY OF THE TIME SPENT ON THE COOL SIDE OF A BAROCLINIC ZONE
DRAPED ACROSS THE OHIO VALLEY AND PENNSYLVANIA. MAY SEE A FEW BRIEF
SURGES OF WARMER AIR PUSH NORTH JUST AHEAD OF ANY SURFACE WAVES
RUNNING ALONG THIS BOUNDARY...BUT THESE WILL BE SHORT LIVED. BY NEXT
WEEKEND BUILDING HEIGHTS AND RISING TEMPS ALOFT WILL SUPPORT A
RETURN TO NEAR NORMAL TEMPERATURES WITH HIGHS BACK INTO THE 60S.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE 00Z TAF CYCLE. WEST TO
NORTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME LIGHT AFTER SUNSET.
THE SCT-BKN CLOUDS WILL CLEAR BETWEEN 00Z AND 03Z. CLEAR SKIES
MONDAY MORNING WILL SEE SOME SCATTERED DIURNAL CU/SC FORM DURING
THE AFTERNOON.
OUTLOOK...
MONDAY NIGHT...VFR.
TUESDAY AND TUESDAY NIGHT...IFR/MVFR IN SHOWERS. A CHANCE OF TSTMS.
WEDNESDAY THROUGH FRIDAY...VFR/MVFR. A CHANCE OF SHOWERS.
&&
.MARINE...
WILL KEEP UP SMALL CRAFT ADVISORIES FOR ONE MORE GO AROUND. WHILE IT
HAS BEEN MARGINAL IN BUFFALO HARBOR...IT HAS JUST CLEARED OUT...SO
EXPECT WIND GUSTS TO PICK UP FOR THE REMAINDER OF THIS
AFTERNOON...AS WINDS ALOFT MIX DOWN. CARRY THE SCA ON WESTERN
PORTIONS TIL 1000 PM...WITH CENTRAL/EASTERN LAKE ONTARIO UP UNTIL
700 AM. GENERALLY SPEAKING...WINDS WILL DIMINISH FROM WEST TO EAST
AS THE LOW SLOWLY PULLS AWAY...AND HIGH PRESSURE BUILDS FROM THE
WEST.
EXPECT A QUIET PERIOD ON THE WATERS THROUGH MONDAY NIGHT...THEN
EASTERLY WINDS PICK UP AS A LOW PASSES TO THE SOUTH. NOT A TERRIBLY
STRONG GRADIENT EXPECTED...HOWEVER CONDITIONS WILL BE MARGINAL TO
SCA ON WESTERN PORTIONS OF LAKE ONTARIO TUESDAY NIGHT INTO WEDNESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
FOR NYZ001>008-010>014-019>021-085.
FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM EDT MONDAY FOR
NYZ006>008-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LOZ042.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT MONDAY FOR LOZ043>045.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL/TMA
MARINE...APFFELHazardous weather outlook, May 9, 3:35 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EDT SUN MAY 9 2010 NYZ006>008-010>014-019>021-085-101945- OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 335 PM EDT SUN MAY 9 2010 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-101945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA- 335 PM EDT SUN MAY 9 2010 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-101945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 335 PM EDT SUN MAY 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:36 AM EDT | Freeze Warning | BUF | Allegany, Cattaraugus, Cayuga, Erie, Genesee, Jefferson and 9 more | 20 hr |
| May 10, 3:39 PM EDT | Frost Advisory | BUF | Chautauqua | 16 hr |
Nearby
Frost Advisories in New York, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.